Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 19, 2010, 3:02 AM CDT for Putnam County, Tennessee. It was in force for 100 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 3:02 AM CDT (08:02 UTC)
- Expired
- Jul 19, 2010, 4:42 AM CDT
- In force
- 100 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Putnam County, TN
The radar
The Nashville radar (KOHX), 110 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:06 AM CDT | FLASH FLOOD | Cookeville, TN | FLOODING OCCURRED IN COOKEVILLE AT BROAD STREET AND WILLOW AVENUE. JACKSON STREET AND WILLOW STREET WERE BOTH UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
678
WGUS54 KOHX 190802
FFWOHX
TNC141-191100-
/O.NEW.KOHX.FF.W.0031.100719T0802Z-100719T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
302 AM CDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
* UNTIL 600 AM CDT
* AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR COOKEVILLE...MOVING
SOUTHEAST AT 20 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
MONTEREY BY 330 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3611 8515 3611 8523 3603 8525 3609 8547
3609 8554 3606 8558 3621 8563 3627 8545
3624 8541 3623 8538 3619 8529 3615 8519
3615 8510
$$
312 follow-up statements
893
WGUS74 KOHX 190900
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CDT MON JUL 19 2010
TNC141-191100-
/O.CON.KOHX.FF.W.0031.000000T0000Z-100719T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
400 AM CDT MON JUL 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
EASTERN PUTNAM COUNTY...
AT 359 AM CDT...EVENTHOUGH MOST OF THE SHOWER AND THUNDERSTORM
ACTIVITY HAD MOVED EAST OF EASTERN PUTNAM COUNTY...A FLASH FLOOD
WARNING WILL REMAIN IN EFFECT DUE TO RUNOFF FROM THE HEAVY RAINFALL
THAT HAS OCCURRED ACROSS EASTERN PUTNAM COUNTY OVER THE LAST HOUR
THROUGH 600 AM. PUTNAM COUNTY EMERGENCY MANAGEMENT OFFICIALS HAVE
REPORTED FLOODING OCCURRING IN COOKEVILLE AT BROAD STREET AND WILLOW
AVENUE...WITH JACKSON STREET AND WILLOW STREET BOTH UNDER WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3611 8515 3611 8523 3603 8525 3609 8547
3609 8554 3606 8558 3621 8563 3627 8545
3624 8541 3623 8538 3619 8529 3615 8519
3615 8510
$$
31863
WGUS74 KOHX 190942
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 AM CDT MON JUL 19 2010
TNC141-190952-
/O.CAN.KOHX.FF.W.0031.000000T0000Z-100719T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
442 AM CDT MON JUL 19 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PUTNAM
COUNTY...
LAT...LON 3611 8515 3611 8523 3603 8525 3609 8547
3609 8554 3606 8558 3621 8563 3627 8545
3624 8541 3623 8538 3619 8529 3615 8519
3615 8510
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 12:04 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 19, 12:04 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1204 AM CDT MON JUL 19 2010 .UPDATE... UPDATE ISSUED TO INCLUDE AVIATION DISCUSSION. && .AVIATION... CSV TAF...COMPLEX OF SHOWERS AND THUNDERSTORMS ON KY/TN BORDER AREA WILL AFFECT CSV TERMINAL BETWEEN 06-08Z...WITH CIGS LOWERING AT TIMES TO AT LEAST MVFR AND VSBYS TO IFR. STORMS MAY STILL BE POSSIBLE FOR SEVERAL MORE HOURS AFTER THAT...AND WILL COVER THAT WITH CB IN CLOUD GROUP. MVFR CIGS/VSBYS AROUND DAYBREAK...THEN VFR THEREAFTER. BNA TAF...WILL BE LOCATED BETWEEN STORM COMPLEXES...ONE TO E AND ONE OVER MO BOOTHEEL...WHICH APPEARS TO BE MOVING S OR SSE. AND IF IT DOES NOT WEAKEN OR DISSIPATE...IT SHOULD MOVE INTO W TN/NE AR FEW HOURS AFTER MIDNIGHT. BRIEF MVFR CIGS AROUND DAYBREAK. OTHERWISE VFR. AIR MASS ACROSS MID STATE FORECAST TO DRY OUT SOME ON MON...AS UPPER LEVEL NW FLOW BECOMES ZONAL...SO NO STORMS EXPECTED AT EITHER SITE. && .PREV DISCUSSION... /ISSUED 1105 PM CDT SUN JUL 18 2010/ UPDATE...STRONG THUNDERSTORMS IN ERN KY CONTINUE TO PUSH EAST SOUTHEASTWARD INTO OUR NERN COUNTIES. HAVE UPPED POPS AND PUT IN MENTION OF GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. CLUSTER OF ACTIVITY IN SERN MO EARLIER APPEARED TO BE MOVING TOWARD THE EAST SOUTHEAST...BUT NOW SEEMS TO BE PROPAGATING SWD/SEWD. THE CURRENT TRACK WOULD TAKE IT THROUGH WEST TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 18, 8:02 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT SUN JUL 18 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-191100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 802 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY IN NORTH AND EAST SECTIONS OF THE MID STATE. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES ARE FORECAST TO REACH INTO THE 100 TO 104 DEGREE RANGE... BEGINNING TUESDAY AFTERNOON...AND EACH AFTERNOON THEREAFTER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED OVERNIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Jul 18, 11:33 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT SUN JUL 18 2010 TNZ009>011-031-033-034-190530- CLAY-FENTRESS-JACKSON-MACON-OVERTON-PICKETT- 1133 PM CDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON... MACON...OVERTON AND PICKETT COUNTIES... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF CELINA TO 6 MILES NORTH OF LAFAYETTE TO 7 MILES WEST OF SCOTTSVILLE...MOVING SOUTHEAST AT 20 MPH. A FEW OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. JLM
Special weather statement, Jul 19, 12:30 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 AM CDT MON JUL 19 2010 TNZ009-010-031-190630- CLAY-JACKSON-MACON- 1230 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS JUST NORTH OF LAFAYETTE...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 31
Special weather statement, Jul 19, 1:40 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 140 AM CDT MON JUL 19 2010 TNZ031-190715- JACKSON- 140 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY... AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHWEST OF GAINESBORO...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... GAINESBORO BY 150 AM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. 31
Local storm report, Jul 19, 1:58 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 6 NE LAFAYETTE 36.59N 85.95W
07/19/2010 MACON TN EMERGENCY MNGR
TWO TOBACCO FARMS WERE DESTROYED ON HIGHLAND ROAD.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon | 26 min |
| Jul 19, 1:09 AM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton | 3 hr |
| Jul 19, 1:17 AM CDT | Tornado Warning | OHX | Jackson, Macon | 28 min |
| Jul 19, 1:56 AM CDT | Tornado Warning | OHX | Jackson | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.